Phenytoin Induced Drug Reaction with Eosinophilia and Systemic Symptoms (DRESS)
Drug reaction with eosinophilia and systemic symptoms (DRESS) is a rare and potentially fatal adverse effect characterized by a skin rash with visceral involvement and haematological abnormalities. This adverse drug effect is often misdiagnosed and under-reported especially in paediatric age group due to its rarity and high occurrence of skin rash in various other viral illnesses of children. We report a case of DRESS in a three months old male child. A high index of suspicion, rapid diagnosis and prompt withdrawal can be life-saving for the patient.
J Nepal Paediatr Soc 2015;35(1):73-75
Copyright (c) 2015 NK Natt, S Tarsem, Dr Anuba, S Simarjeet, M Sharma, S Harmanjit
This work is licensed under a Creative Commons Attribution 4.0 International License.
Authors who publish with this journal agree to the following terms:
Authors retain copyright and grant the journal right of first publication with the work simultaneously licensed under a Creative Commons Attribution License that allows others to share the work with an acknowledgement of the work's authorship and initial publication in this journal.
Authors are able to enter into separate, additional contractual arrangements for the non-exclusive distribution of the journal's published version of the work (e.g., post it to an institutional repository or publish it in a book), with an acknowledgement of its initial publication in this journal.Authors are permitted and encouraged to post their work online (e.g., in institutional repositories or on their website) prior to and during the submission process, as it can lead to productive exchanges, as well as earlier and greater citation of published work (See The Effect of Open Access).